Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 10, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jan 18, 2020, 10:52 AM CST for Johnson County, Pettis County, Missouri. It took effect at Jan 18, 2020, 11:04 AM CST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2020, 10:52 AM CST (16:52 UTC)
- In effect from
- Jan 18, 2020, 11:04 AM CST
- Expired
- Jan 19, 2020, 7:12 PM CST
- In force
- 32 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:50 AM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Jan 18, 5:50 AM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
550 AM CST Sat Jan 18 2020
.Discussion...
Issued at 321 AM CST SAT JAN 18 2020
The main concerns in the short term will revolve around a cold front
that is moving through the area early this morning and the hazards
associated with it. The first concern will be for an additional burst
of wintry precipitation in the form of snow or sleet early this
morning. Behind the cold front temperatures will drop quickly as
strong CAA will affect the area. This will drop temperatures quickly
this morning with all locations moving below freezing by noon. With
temperatures dropping so quickly there will be the potential for
flash freezing of any wet roads or other surfaces. In addition,
winds will be very strong behind the cold front with most locations
gusting out of the NW to 30 to 40 mph. Some areas near the MO/IA
border may gust near wind advisory criteria and as such winds will
be monitored closely if one is necessary. Wind chill values will also
be very cold today with most locations in the single digits and
teens through the day. Tonight winds will subside somewhat as high
pressure resides across the Plains. Clear skies will allow
temperatures to drop into the single digits and teens. Factor in the
modest northwest winds and wind chill values will drop into the
single digits below zero north of Highway 36 to the single digits
above zero south of that. The coldest days of the winter thus far
will occur on Sunday and Monday as a 1042mb high builds into the
area. Highs both day will range from the upper single digits to the
north to the mid 20s across the south. Wind chill values Monday
morning will range for the teens below zero to the north to the
single digits south. A wind chill advisory may be necessary Monday
morning for northern Missouri.
Temperatures begin to moderate on Tuesday as high pressure finally
shifts east and height rises build into the region. This will allow
temperatures to return to near normal with highs in the mid 20s
north to upper 30s south. Models in the extended period are in
agreement that moisture will stream back into the area on Wednesday
morning ahead of a upper level trough digging into the Four Corners
region providing a round of wintry precipitation before temperatures
warm during the day Wednesday. However, models have significant
difference in regards to how they handle the upper level trough. The
EC has a much more progressive pattern where temperature remain
warmer and precipitation come to an end on Thursday. The GFS on the
other hand deepens the trough over the Four Corners region and and
then slowly moves in through the southern Plains and finally through
the local area Friday/Friday night. This solution would allow for a
prolonged period of rain with occasional mixing through the second
have of the work week. The GFS solution would then produce a
deformation area on the back side of the trough where snow would be
possible. With large differences through this period, confidence is
low in the going forecast but this system will need to be monitored.
&&
.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 550 AM CST SAT JAN 18 2020
MVFR cigs are affecting the TAF sites this morning however, the
back edge of this cloud deck is evident on satellite across
northeastern Kansas. This deck will continue to move east allowing
conds to become VFR by 15Z-16Z. Otrw...expected VFR conds thru the
remainder of the TAF pd. The other concern for aviators this TAF
cycle will be the strong and gusty NW winds. Expect NW winds
around 20kts with gusts around 30kts thru 00Z when winds will
diminish to 10 to 15kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...Wind Advisory until 4 PM CST this afternoon for MOZ001>008-
011>017.
&&
Discussion...73
Aviation...73Hazardous weather outlook, Jan 18, 5:06 AM CST, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 506 AM CST Sat Jan 18 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 506 AM CST Sat Jan 18 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Winds will gust today out of the northwest around 30 to 40 mph, with occasionally higher gusts approaching 50 mph. The fastest winds will be generally near the Iowa and Missouri border, where a wind advisory is currently in effect through 4 pm today. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be another chance at some wintry weather toward the middle to latter part of the upcoming work week. At this time we do not expect high impact winter weather with this mid to late week activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 4:23 AM CST | Wind Advisory | EAX | Adair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more | 9 hr |
| Jan 18, 6:24 AM CST | River Flood Warning | EAX | Cooper | 32 hr |
| Jan 18, 8:44 AM CST | River Flood Warning | EAX | Cooper | 29 hr |
| Jan 18, 1:41 PM CST | Wind Chill Advisory | EAX | Adair, Atchison, Gentry, Harrison, Mercer, Nodaway and 4 more | 21 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.